Pernicous Anaemia - B12 lowering

Had PA for about 15 years. 8 weekly injections. Levels when retested have always been 2000>. June 2015 lowered to 946. Then Dec2015 646. I asked for loading injections. I then started taking jarrows methyl b12, iron tabs and Methy Folate to try and keep my levels up.

Just got some results back for MCH which is slightly high 32.1 (27.00 - 32.00) Is this indicative of my b12 not being high ?

Also strangely have an increasing APTT level which has yet to be discussed with gp. high ALP's (for which they cannot find any reason for). Low IGF 1.

Currently think I have adrenal fatigue. Done a adrenal stress test. Have hypo thyroidsim which isn't controlled and CFS.

Any comments would be appreciated.

Thanks

8 Replies

oldestnewest
  • You have some odd results which I can't really comment on, but your GP ought to be concerned about them, and you should certainly discuss them as soon as possible.

    When you say you've had the adrenal stress test, which one was it? Short synacthen? 24 hour salivary profile?

    Uncontrolled hypo-T potentially can affect all sorts of things. What are you taking for it? Do you have some recent test results?

  • It was a 24 saliva stress adrenal test with genova.

    Moring cortisol 25.46 Range 7,45-32,58

    Mid day cortisol 10.88 Range 2.76 - 11.31

    early evening 9.80 Range 1.38 - 7.45 HIGH

    Evening 10.88 0.83 - 3.86 HIGH

    DHEA MEAN 0.41

    DHEA Cortisol Ratio 0.022 Range 0.015 - 0.150

    Dhea Sample 1 0.56 (0.25-2.22)

    Dhea Sample 2 0.25 (0.25 - 2.22)

    Thyroid done on 27 Sept 2016 - Was on 40mcg T3

    Serum free T3 level 3.2 (2.60 - 5.70)

    Serum TSH 1.3 (0.35 - 4.94)

    Serum Free t4 < 5.2 (9.00 - 19.00)

    Thyroid done on 21st November 2016 (Have just added 50mcg T4 in last 2 weeks to see if it helps ?? )

    FT3 level 4.9 (2.6 - 5.7)

    Serum TSH 0.08 (0.35 - 4.94)

    Serum Free T4 6 (9.00 - 19)

    Only just got these results back so will go and see her.

    Although the 2nd elevated APTT clotting screen is concerning ?

    Thanks

  • I don't know much about APTT, but if it's rising, then it indicates a clotting problem of some sort. Sorry I can't be more helpful, but I would definitely recommend you see your GP about that.

    Your cortisol is on the rise. This can indicate the start of a problem, but it could also be the case that you were having a particularly trying day when you tested. If you can remember what was going on that day, it could be helpful. Did Genova provide a guide for physicians about interpretation? They certainly used to. If not, let me know, and I'll hunt something out for you.

    With the thyroid tests, did you leave 24 hours between your last dose and the blood draw? Did you fast beforehand? Your FT4 is low, but that might not matter if most of your meds are liothyronine rather than levo. Are you under supervision for hypo-T, or self-treating?

  • When I had the stress test done, I was off work and have been for 7 weeks, so it was a very easy day, But I do have problems sleeping on a night. I didn't take any t3 or t4 on the day of the tests ?

    I think Dr Peatfied will interpret for a fee and yes I am self treating with the thyroid.

    What do you think about my slightly raised MCH ?

    Thanks

  • My limited understanding of the MCH is that if it is over 34, then it could indicate macrocytic anaemia, which of course could indicate a B12 deficiency or folate deficiency.

    If you're seeing Dr Peatfield, then he may well recommend a bit of adrenal support, especially as you've recently raised your thyroid meds. An increase in circulating thyroid hormone will make extra demands on the adrenals that they haven't had to deal with since the last time you had normal thyroid function.

  • Thanks for that. I will get retested for that again although I have been taking sublingual b12, iron and jarrows folate nearly all year ?? Maybe I should stop this and see if a true deficiency occurs in any of the areas ?

    Its a mine field. I will be going back to GP's re my apt as that's very odd :( ..

    Thanks for your advice :)

  • It is a minefield. There are pros and cons to stopping B12 supplements - it's a difficult one.

    Good luck, and let us know how you get on. :-)

  • Thank you Hillwoman. I will let you know .. :)

You may also like...